Thanks Everyone (Having a Terrible Tinnitus Spike)

Discussion in 'Support' started by Greg Sacramento, May 23, 2017.

    1. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      Just some basic thoughts, because I'm having a terrible tinnitus spike.

      It's nice to have a well designed message board where we can talk about tinnitus and hyperacusis. Lots of ideas where we can do added research to see if someone's experience may help. Or maybe a poster will express caution on a particular treatment because it didn't help them or it may have actually caused them harm. For us older folks, years ago we didn't have the internet to seek knowledge.

      I got tinnitus six years ago from having a water placed pressure device used on my ears and it was too loud. I also got hyperacusis, but that went away by the second year.

      About five weeks ago after having a front lower front dental implant placed, I received added tinnitus - somatic tinnitus and again have hyperacusis. My T is now at a 10 and is very high pitched.

      A few days ago, my dentist recommended using prednisone because he said that it would still work for the tinnitus because I still have nerve issues/trauma. So I started a regiment of prednisone a couple or so days ago. After the first dose of 40mg, I felt some improvement. On the next day - second dose, the tinnitus in my right ear almost disappeared for 12 hours. In my six years of tinnitus, this never happened before. Now after my third dose, I have a very loud ringing in that ear. Not sure if I should continue prednisone, or if it's just a spike that happens during the course of using prednisone. I do have some other issues like grinding my teeth at night even with a mouth guard.

      Thanks for all the kindness and advice.
       
      • Hug Hug x 1
    2. missingsilence
      Depressed

      missingsilence Member

      Location:
      Hell on Earth
      Tinnitus Since:
      09/2015
      Cause of Tinnitus:
      Who am I kidding, its got to be noise :/
      Hi Greg,

      Sorry to hear about your spike. I am not a doctor and not qualified to give medical advice, but I read that it can be dangerous to suddenly stop steriods. Normally the dose has to be tapered down over a certain period of time, did your doctor mention that?

      Wish you luck! It's still a very recent spike so it is very possible it will go down.
       
      • Informative Informative x 1
    3. AUTHOR
      AUTHOR
      Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      I guess a taper may be best even after taking 40mg for only three days. I wish to continue taking prednisone, but I'm concerned about this spike on last dosing. Thanks for your thoughts, appreciated.
       

Share This Page

Loading...